Alert archive / Missouri / Wind Advisories in 2014

Wind Advisory 14, NWS Kansas City, MO

March 31, 201417 counties in Missouri; 7 counties in Kansas

NWS Kansas City, MO issued this wind advisory at Mar 31, 2014, 3:54 AM CDT for 17 counties in Missouri; 7 counties in Kansas. It took effect at Mar 31, 2014, 10:00 AM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 31, 2014, 3:54 AM CDT (08:54 UTC)
In effect from
Mar 31, 2014, 10:00 AM CDT
Expired
Mar 31, 2014, 9:43 PM CDT
In force
12 hr
Issued by
NWS Kansas City, MO
All 24 counties

Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Andrew County, MO, Atchison County, MO, Buchanan County, MO, Caldwell County, MO, Cass County, MO, Clay County, MO, Clinton County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Harrison County, MO, Holt County, MO, Jackson County, MO, Nodaway County, MO, Platte County, MO, Ray County, MO, Worth County, MO

The radar

The Pleasant Hill radar (KEAX), 91 km from the middle of the area, began a volume at 08:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 8.9 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2014-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2014-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 212 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2730 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
212 m²/s²
0-3 km storm-relative helicity
322 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

846 
WWUS73 KEAX 310854
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
354 AM CDT MON MAR 31 2014

...STRONG SOUTH WINDS ONCE AGAIN ACROSS NORTHWEST MISSOURI AND
ADJACENT EASTERN KANSAS...

KSZ025-057-060-102>105-MOZ001>005-011>014-020>022-028>030-037-043-
311700-
/O.NEW.KEAX.WI.Y.0014.140331T1500Z-140401T0000Z/
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-HOLT-ANDREW-
DE KALB-DAVIESS-BUCHANAN-CLINTON-CALDWELL-PLATTE-CLAY-RAY-JACKSON-
CASS-
INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY...
LEAVENWORTH...OVERLAND PARK...OLATHE...TARKIO...MARYVILLE...
GRANT CITY...ALBANY...STANBERRY...BETHANY...OREGON...SAVANNAH...
CAMERON...GALLATIN...JAMESPORT...ST. JOSEPH...PLATTSBURG...
HAMILTON...POLO...PARKVILLE...PLATTE CITY...WESTON...LIBERTY...
EXCELSIOR SPRINGS...RICHMOND...KANSAS CITY...INDEPENDENCE...
RAYMORE...HARRISONVILLE...PLEASANT HILL
354 AM CDT MON MAR 31 2014

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS
MORNING TO 7 PM CDT THIS EVENING. 

* AREAS AFFECTED: THIS ADVISORY IS FOR AREAS ALONG AND WEST OF A
  BETHANY TO KANSAS CITY TO PLEASANTON KANSAS LINE.

* TIMING: SOUTH TO SOUTHWEST WINDS WILL INCREASE ONCE AGAIN THIS
  MORNING INTO THE AFTERNOON HOURS...WITH CONDITIONS IMPROVING WITH
  THE PASSAGE OF A COLD FRONT EARLY THIS EVENING.

* WINDS: SOUTH WINDS OF 25 TO 30 MPH WITH GUSTS OF 40 TO 45 MPH ARE
  EXPECTED ACROSS NORTHWEST MISSOURI AND ADJACENT EASTERN KANSAS LATE
  THIS MORNING INTO THIS AFTERNOON...ESPECIALLY ONCE SKIES CLEAR.
  WINDS WILL LIKELY REMAIN WEAKER THIS MORNING WHERE SKIES ARE
  CLOUDY. HOWEVER...ANY SHOWERS AND THUNDERSTORMS THAT DEVELOP COULD
  DRAG DOWN STRONGER WINDS FROM ALOFT...WITH GUSTS OF 40 TO 50 MPH
  POSSIBLE IN RAIN ANYWHERE ACROSS THE REGION.

* IMPACTS: WINDS OF THIS MAGNITUDE WILL MAKE DRIVING DIFFICULT...
  ESPECIALLY ON WEST TO EAST ORIENTED ROADS LIKE HIGHWAY 50...
  HIGHWAY 36 OR INTERSTATE 70. MOTORISTS OF HIGH PROFILE AND LIGHT
  VEHICLES WILL ENCOUNTER GREATER DIFFICULTY IN DRIVING. LOOSE
  OBJECTS SUCH AS GARBAGE CANS WILL BE TOSSED AROUND.

* ADDITIONAL IMPACTS: RELATIVE HUMIDITY VALUES WILL QUICKLY FALL WITH
  THE PASSAGE OF A DRYLINE THIS AFTERNOON. AS SKIES CLEAR...STRONG
  WINDS COMBINED WITH DRY GRASS AND BRUSH WILL LEAD TO HIGH FIRE
  DANGER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED
WITH GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...TAKE
ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE
OUTDOOR OBJECTS.

&&

$$

BOOKBINDER
4 follow-up statements
408 
WWUS73 KEAX 311654
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1154 AM CDT MON MAR 31 2014

...STRONG SOUTH WINDS ONCE AGAIN ACROSS NORTHWEST MISSOURI AND
ADJACENT EASTERN KANSAS...

KSZ025-057-060-102>105-MOZ001>005-011>014-020>022-028>030-037-043-
010000-
/O.CON.KEAX.WI.Y.0014.000000T0000Z-140401T0000Z/
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-HOLT-ANDREW-
DE KALB-DAVIESS-BUCHANAN-CLINTON-CALDWELL-PLATTE-CLAY-RAY-JACKSON-
CASS-
INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY...
LEAVENWORTH...OVERLAND PARK...OLATHE...TARKIO...MARYVILLE...
GRANT CITY...ALBANY...STANBERRY...BETHANY...OREGON...SAVANNAH...
CAMERON...GALLATIN...JAMESPORT...ST. JOSEPH...PLATTSBURG...
HAMILTON...POLO...PARKVILLE...PLATTE CITY...WESTON...LIBERTY...
EXCELSIOR SPRINGS...RICHMOND...KANSAS CITY...INDEPENDENCE...
RAYMORE...HARRISONVILLE...PLEASANT HILL
1154 AM CDT MON MAR 31 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* AREAS AFFECTED: THIS ADVISORY IS FOR AREAS ALONG AND WEST OF A 
  BETHANY TO KANSAS CITY TO PLEASANTON KANSAS LINE. 

* TIMING: STRONG SOUTH TO SOUTHWEST WINDS WILL CONTINUE THROUGH THE
  AFTERNOON HOURS...WITH CONDITIONS IMPROVING WITH THE PASSAGE OF A
  COLD FRONT EARLY THIS EVENING.

* WINDS: SOUTH WINDS OF 25 TO 30 MPH WITH GUSTS OF 40 TO 45 MPH ARE
  EXPECTED ACROSS NORTHWEST MISSOURI AND ADJACENT EASTERN KANSAS.

* IMPACTS: WINDS OF THIS MAGNITUDE WILL MAKE DRIVING DIFFICULT...
   ESPECIALLY ON WEST TO EAST ORIENTED ROADS LIKE HIGHWAY 50... 
  HIGHWAY 36 OR INTERSTATE 70. MOTORISTS OF HIGH PROFILE AND 
  LIGHT VEHICLES WILL ENCOUNTER GREATER DIFFICULTY IN DRIVING. 
  LOOSE OBJECTS SUCH AS GARBAGE CANS WILL BE TOSSED AROUND. 

* ADDITIONAL IMPACTS: RELATIVE HUMIDITY VALUES WILL QUICKLY FALL THIS
  AFTERNOON. AS SKIES CLEAR... STRONG WINDS COMBINED WITH DRY GRASS
  AND BRUSH WILL LEAD TO HIGH FIRE DANGER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED
WITH GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...TAKE
ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE
OUTDOOR OBJECTS.

&&

$$
469 
WWUS73 KEAX 312102
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
402 PM CDT MON MAR 31 2014

...STRONG SOUTH WINDS ONCE AGAIN ACROSS NORTHWEST MISSOURI AND
ADJACENT EASTERN KANSAS...

KSZ025-057-060-102>105-MOZ001>005-011>014-020>022-028>030-037-043-
010000-
/O.CON.KEAX.WI.Y.0014.000000T0000Z-140401T0000Z/
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-HOLT-ANDREW-
DE KALB-DAVIESS-BUCHANAN-CLINTON-CALDWELL-PLATTE-CLAY-RAY-JACKSON-
CASS-
INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY...
LEAVENWORTH...OVERLAND PARK...OLATHE...TARKIO...MARYVILLE...
GRANT CITY...ALBANY...STANBERRY...BETHANY...OREGON...SAVANNAH...
CAMERON...GALLATIN...JAMESPORT...ST. JOSEPH...PLATTSBURG...
HAMILTON...POLO...PARKVILLE...PLATTE CITY...WESTON...LIBERTY...
EXCELSIOR SPRINGS...RICHMOND...KANSAS CITY...INDEPENDENCE...
RAYMORE...HARRISONVILLE...PLEASANT HILL
402 PM CDT MON MAR 31 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* AREAS AFFECTED: THIS ADVISORY IS FOR AREAS ALONG AND WEST OF A 
  BETHANY TO KANSAS CITY TO PLEASANTON KANSAS LINE. 

* TIMING: STRONG SOUTH TO SOUTHWEST WINDS WILL CONTINUE THROUGH 
  THE AFTERNOON HOURS...WITH CONDITIONS IMPROVING WITH THE 
  PASSAGE OF A COLD FRONT EARLY THIS EVENING. 

* WINDS: SOUTH WINDS OF 25 TO 30 MPH WITH GUSTS OF 40 TO 45 MPH 
  ARE EXPECTED ACROSS NORTHWEST MISSOURI AND ADJACENT EASTERN 
  KANSAS. 

* IMPACTS: WINDS OF THIS MAGNITUDE WILL MAKE DRIVING DIFFICULT...
   ESPECIALLY ON WEST TO EAST ORIENTED ROADS LIKE HIGHWAY 50... 
  HIGHWAY 36 OR INTERSTATE 70. MOTORISTS OF HIGH PROFILE AND 
  LIGHT VEHICLES WILL ENCOUNTER GREATER DIFFICULTY IN DRIVING. 
  LOOSE OBJECTS SUCH AS GARBAGE CANS WILL BE TOSSED AROUND. 

* ADDITIONAL IMPACTS: RELATIVE HUMIDITY VALUES WILL QUICKLY FALL 
  THIS AFTERNOON. AS SKIES CLEAR... STRONG WINDS COMBINED WITH 
  DRY GRASS AND BRUSH WILL LEAD TO HIGH FIRE DANGER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED
WITH GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...TAKE
ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE
OUTDOOR OBJECTS.

&&

$$
440 
WWUS73 KEAX 312356
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
656 PM CDT MON MAR 31 2014

...STRONG WEST WINDS ACROSS NORTHWEST MISSOURI AND ADJACENT EASTERN
KANSAS TO PERSIST INTO THE EVENING HOURS...

KSZ025-057-060-102>105-MOZ001>005-011>014-020>022-028>030-037-043-
010300-
/O.EXT.KEAX.WI.Y.0014.000000T0000Z-140401T0300Z/
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-HOLT-ANDREW-
DE KALB-DAVIESS-BUCHANAN-CLINTON-CALDWELL-PLATTE-CLAY-RAY-JACKSON-
CASS-
INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY...
LEAVENWORTH...OVERLAND PARK...OLATHE...TARKIO...MARYVILLE...
GRANT CITY...ALBANY...STANBERRY...BETHANY...OREGON...SAVANNAH...
CAMERON...GALLATIN...JAMESPORT...ST. JOSEPH...PLATTSBURG...
HAMILTON...POLO...PARKVILLE...PLATTE CITY...WESTON...LIBERTY...
EXCELSIOR SPRINGS...RICHMOND...KANSAS CITY...INDEPENDENCE...
RAYMORE...HARRISONVILLE...PLEASANT HILL
656 PM CDT MON MAR 31 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING. 

* AREAS AFFECTED: THIS ADVISORY IS FOR AREAS ALONG AND WEST OF A 
  BETHANY TO KANSAS CITY TO PLEASANTON KANSAS LINE. 

* TIMING: STRONG SOUTH TO WEST WINDS WILL CONTINUE WELL INTO THE
  OVERNIGHT HOURS WITH CONDITIONS IMPROVING LATE TONIGHT.

* WINDS: WEST WINDS OF 25 TO 30 MPH WITH GUSTS OF 40 TO 45 MPH ARE
  EXPECTED ACROSS NORTHWEST MISSOURI AND ADJACENT EASTERN KANSAS.

* IMPACTS: WINDS OF THIS MAGNITUDE WILL MAKE DRIVING DIFFICULT...
  ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADS LIKE INTERSTATE 29 OR
  35 OR HIGHWAY 63. MOTORISTS OF HIGH PROFILE AND LIGHT VEHICLES WILL
  ENCOUNTER GREATER DIFFICULTY IN DRIVING. LOOSE OBJECTS SUCH AS
  GARBAGE CANS WILL BE TOSSED AROUND.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED
WITH GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...TAKE
ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE
OUTDOOR OBJECTS.

&&

$$

CUTTER
610 
WWUS73 KEAX 010243
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
943 PM CDT MON MAR 31 2014



KSZ025-057-060-102>105-MOZ001>005-011>014-020>022-028>030-037-043-
010345-
/O.CAN.KEAX.WI.Y.0014.000000T0000Z-140401T0300Z/
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-HOLT-ANDREW-
DE KALB-DAVIESS-BUCHANAN-CLINTON-CALDWELL-PLATTE-CLAY-RAY-JACKSON-
CASS-
INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY...
LEAVENWORTH...OVERLAND PARK...OLATHE...TARKIO...MARYVILLE...
GRANT CITY...ALBANY...STANBERRY...BETHANY...OREGON...SAVANNAH...
CAMERON...GALLATIN...JAMESPORT...ST. JOSEPH...PLATTSBURG...
HAMILTON...POLO...PARKVILLE...PLATTE CITY...WESTON...LIBERTY...
EXCELSIOR SPRINGS...RICHMOND...KANSAS CITY...INDEPENDENCE...
RAYMORE...HARRISONVILLE...PLEASANT HILL
943 PM CDT MON MAR 31 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS
CANCELLED THE WIND ADVISORY. THE STRONG AND GUSTY WINDS THAT PROMPTED
THE ADVISORY HAVE BEGUN TO DIMINISH...AND WILL CONTINUE TO DO SO
THROUGH THE OVERNIGHT HOURS. THEREFORE THE WIND ADVISORY HAS BEEN
CANCELLED. 

$$

CUTTER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this wind advisory went out at Mar 30, 11:39 PM CDT, 4 hours 15 minutes earlier.

Area forecast discussion, Mar 30, 11:39 PM CDT, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1139 PM CDT Sun Mar 30 2014

.DISCUSSION...
Issued at 407 PM CDT SUN MAR 30 2014

Strong surface pressure gradient has set up across the entire
forecast area between a developing and deepening surface trough over
the eastern Rockies and far western High Plains. In response to the
trough off to the west and a departing surface ridge to the E/SE of
the forecast area southerly winds between 20 and 30 mph, with gusts
approaching 40 mph. The fire weather threat has been on the increase
through the day, and has surpassed all earlier expectations, in that
surface conditions turned out to be much drier with deeper mixing.
The highlights of the fire weather forecast for the remainder of the
day will be covered in the fire weather discussion below. Expect
skies to remain mostly clear with passing mid to upper level clouds,
with dry conditions persisting through the rest of the day.

For tonight a strong low level jet will nose into the area bringing
with it an influx of low level moisture. Good isentropic lift,
mainly along the 305K surface will lead to some low level ascent
within the warm air advection regime. The result will be a period of
isolated to scattered showers early Monday morning, likely in the
12z to 18z time frame. Elevated instability will be present, however
it looks to be somewhat meager, likely around a couple hundred J/kg.
This meager amount of instability could result in a few
thunderstorms within the scattered shower activity. The mid level
trough, which will help in the shower development will push to the
E/NE through the day on Monday, with the axis of the trough clearing
the area by Monday afternoon, thus ending the chances for rain by
Monday evening. The leading edge of the surface ridge will then nose
into the area from the northwest, bringing a cold front through the
area with it. The good news for those fans of warm, spring weather
is that the cold front has been a touch slower with each run of the
models, so at this point it appears that all of the forecast area
will remain in the pre-frontal warm sector through most of the day,
yielding temperatures back in the 70s for most of the area on
Monday.

By Tuesday the cold front will have traversed the area, bringing a
rather dramatic cool down. Expect lows on Tuesday morning to be near
freezing, with highs on Tuesday afternoon only reaching the lower to
middle 50s as the cooler air settles into the area. Tuesday will
likely end the docile period of the forecast as active weather then
ramps up for the middle to latter half of the week.

Both the ECMWF and the GFS are in agreement, with some not so subtle
differences, in a large trough digging into the western CONUS by the
middle part of the week. In response to the mid level trough a
surface trough will likely form on the eastern side of the Rockies,
which will open up the Gulf of Mexico to onshore moist advection.
Where the question marks come in for the middle part of the week is
how fast the mid level wave ejects into the Plains and how far north
the low level moisture and more importantly the surface warm front
can reach before the trough eventually ejects out. The faster
solution presented by the ECMWF would indicate that the warm front
would get held up along or just south of Interstate 70, leaving only
a small portion of the CWA in the warm sector. Elevated
thunderstorms north of the boundary certainly look favorable
regardless of the warm front position, however the extent and
magnitude of any potential severe weather will depend on where that
warm front sets up. Given the faster solution of the ECMWF it
appears that the trough will eject through the area early in the day
on Thursday, which would be timed a bit wrong for well organized
convective activity. The GFS would indicate a bit of a slower
solution. The warm front still seems to stall a bit over the I-70
corridor, but the slower ejection of the main trough would keep the
southern half of the CWA in the warm sector through both Wednesday
and Thursday. Obviously, many details will shake out over the
remaining days before Wednesday, but felt that the overall scenario
would paint a favorable scenario for at least one or more periods of
strong to severe thunderstorms for the middle part of next week.

Both models clear the moisture out of the area as the wave moves to
the east and a cold front scours out all the moisture. Gulf of
Mexico return flow behind the surface ridge recommences by the
weekend, increasing the chances for rain for Sat and Sun.

&&

.AVIATION...(For the 06Z TAFS through 06Z Monday Night)
Issued at 1136 PM CDT SUN MAR 30 2014

Strong winds will persist through the overnight hours ahead of a cold
front that will sweep through the terminals mid-day Monday. Winds
will veer quickly to the west behind the front but remain rather
strong and gusty. Scattered showers and thunderstorms may develop in
the vicinity of the terminals early Monday morning ahead of the
front, but currently storm bases look to be at 4KFT or higher, so
have kept VFR conditions prevailing. There is some potential for
redevelopment of storms later in the day, but currently said
redevelopment is expected to occur to the east of the terminals.

&&

.FIRE WEATHER...
ISSUED AT 402 PM CDT SUN MAR 30 2014

Expect southwesterly winds to persist through the day on Monday,
similarly to Sunday. Winds will be sustained in the 15 to 25 mph
range with gusts up to 35 mph. Early morning showers will be possible
across most of the area, but expect that threat to be into central
and eastern Missouri by the early afternoon to early evening hours.
Late afternoon on Monday expect a rather dramatic wind shift, as
southwesterly winds will likely switch to northwesterly winds at 15
to 25 mph by Monday evening. With better moisture moving into the
area expect Monday's RH values to be a bit higher than Sunday's as
current forecast RH values will be in the 30 to 40 percent range
across most of the area. The far western zones, closest to the
Missouri River may see RH values drop to around 20 to 30 percent.
Will continue to monitor the fire weather threat for Monday, but at
this point will hold off on any fire weather headlines.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

DISCUSSION...Leighton
AVIATION...Cutter
FIRE WEATHER...Leighton
Hazardous weather outlook, Mar 30, 2:59 PM CDT, 12 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
259 PM CDT SUN MAR 30 2014

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-311600-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
259 PM CDT SUN MAR 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING AND A WINDY ADVISORY HAVE BEEN POSTED FOR PARTS
OF THE REGION FROM NOON THROUGH 7 PM FOR STRONG WINDS AND CRITICAL
FIRE DANGER.

MORE DETAILED INFORMATION CAN BE ACCESSED AT...
HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS WILL BE POSSIBLE EARLY MONDAY MORNING...AND POSSIBLE
AGAIN DURING THE LATE AFTERNOON. STRONG TO POSSIBLY SEVERE
THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY.

MORE DETAILED INFORMATION CAN BE ACCESSED AT...
HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX- EMBRIEFING1.PDF

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 4:05 AM CDTRed Flag WarningEAXAndrew, Atchison, Buchanan, Clay, Clinton, DeKalb and 7 more15 hr

Nearby

Wind Advisories in Missouri, 2014Wind Advisories in Kansas, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.